MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE TMZF HIP STEM #5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6020-0537
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 01/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Recalled v40 metal head involved patient pain.
 
Additional Manufacturer Narrative
Reported event an event regarding a revision surgery due to pain for an accolade stem was reported.Revision was confirmed as the devices were explanted and subsequently, corrosion was confirmed by mar.Method & results -product evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report mar, dated 24-mar-2020.This inspection indicated damage consistent with explantation process was observed on the neck and trunnion of the stem.Damage consistent with head taper and stem trunnion interaction was observed.Biological material was observed on the porous coating of the stem.Debris was observed on the inferior portion of the stem, the debris was analyzed further using a scanning electron microscope sem.Dimensional inspection: dimensional inspection was not performed because the device was returned damaged functional inspection: functional inspection was not performed because the device was returned damaged material analysis: material evaluation was completed and indicated the following comments: damage on the returned head was consistent with interaction against the stem trunnion.Damage consistent with the explantation process was observed on the stem.Eds showed that the stem and head were consistent with their respective drawings.The debris on the each of the components were consistent with an oxide, a corrosion product, biological material, and the stem base alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: a review of the provided medical records and x-rays by a clinical consultant indicated: no clinical or past medical history, no imaging studies, no examination of the explanted components, and no documented follow-up between the january 7, 2010 index surgery and august 9, 2019 are available.Examination of the explanted components and review of the mri and x-rays, as well as review of histopathology slides would be required to confirm the relationship between the recalled modular head and the symptoms described in this case leading to revision surgery.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: material evaluation was completed and indicated the following comments: damage on the returned head was consistent with interaction against the stem trunnion.Damage consistent with the explantation process was observed on the stem.Eds showed that the stem and head were consistent with their respective drawings.The debris on the each of the components were consistent with an oxide, a corrosion product, biological material, and the stem base alloy.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.
 
Event or Problem Description
Recalled v40 metal head involved patient pain.

Brand Name
ACCOLADE TMZF HIP STEM #5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9676767
Report Number0002249697-2020-00236
Device Sequence Number2882318
Product Code LPH
UDI-Device Identifier04546540510570
UDI-Public04546540510570
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2013
Device Model Number6020-0537
Device Catalogue Number6020-0537
Device Lot Number28065504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2020
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer06/07/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient Weight100